Never use turmeric if you are on any of these medications. This causes s.e.v.e.r.e effects on your health

Turmeric has gained popularity as both a flavorful spice and a health supplement that can be used for a wide variety of conditions, including arthritis, high cholesterol, diabetes,  heartburn, and even c.a.n.c.e.r.

But if you’re planning to take turmeric for its medicinal benefits, you should be aware that its main active ingredient curcumin which has been found to have powerful anti-carcinogenic, anti-inflammatory, anti-oxidant, and anti-thrombotic properties. Because of its beneficial action, many people use turmeric in combination with other medication, or as an alternative to their prescribed drugs. This is mostly because they wish to avoid the negative effects and complications of the excessive use of pharmaceuticals.

Nevertheless, turmeric can be dangerous if taken in combination with some specific drugs, and may lead to harmful and severe side-effects. Sometimes, its most advantageous properties may become dangerous if combined with drugs. Thus, its anti-thrombotic property which reduces blood clots may endanger the health if combined with blood-thinning medicines, like aspirin, warfarin (Coumadin, or clopidogrel (Plavix). Namely, in fact their combination boosts the effect of the blood-thinning drugs and thus raises the risk of bleeding.

Furthermore, turmeric interacts with diabetes medications, which reduce the blood sugar. Accordingly, it boosts their effect, and thus elevates the risk of low blood sugar. As a result, you may experience numerous side –effects, like blurred vision, delirium, impaired cognitive function, anxiety, and shakiness. The consumption of turmeric may also cause allergic reactions, such as outbreaks like rashes or hives, and may even cause shortness of breath and anaphylaxis.

In addition, turmeric should not be combined with drugs that reduce stomach acid, as the body will actually increase its production of stomach acid, and thus, lead to nausea, stomach pain, bloating, and esophagus damage. These drugs which lower the stomach acid include Omeprazole, Famotidine (Pepcid), Cimetidine (Tagamet), and Ranitidine (Zantac). Thus, if you take turmeric at the same time as some drug or medicine, or in case you experience some allergic reaction, you should replace it with some other natural alternative, or reduce the amount of turmeric you consume.

Sources: lovethispic.com, medicinenet.com